You are here

Find a program or event

Some in-branch programs require registration with your library card. Please log in with your library account or follow this link to apply for a card online. You can also apply for a card in person at any of our 33 locations.

  • Tuesday Jun 25, 2024 at 6:30pm
    60 minutes

    Meet new people and share the enjoyment of good books in an informal and relaxed atmosphere. All are welcome!

    Drop-in every last Tuesday of the month between 6:30-7:30pm. 

    January 30th, February 27th, March 26th, April 30th, May 28th, and June 25th. 

    Books are available at the Metcalfe branch service hub. 

  • Tuesday Jun 25, 2024 at 6:30pm
    60 minutes

    Do you love to cook? Connect with other food enthusiasts and level up your cooking skills over great discussions. We will look at new and popular cookbooks together and share recipes that we have tried. 

  • Tuesday Jun 25, 2024 at 6:30pm
    90 minutes

    Inconvenient Indian dives deep into the brilliant mind of Thomas King, Indigenous intellectual, master storyteller, and author of the bestselling book The Inconvenient Indian, to shatter the misconception that history is anything more than stories we tell about the past.

    Unpacking hundreds of years of history, Inconvenient Indian creatively frames Thomas King’s critical journey back through the colonial narratives of North America with Coyote as our cabdriver. “Stories are all we are,” King tells us as he eloquently exposes the falsehoods of white supremacy and deftly punctures myths of Indigenous erasure to lay bare what has been extracted from the land, culture and peoples of Turtle Island.

    In this time of momentous change and essential re-examination, Inconvenient Indian is a powerful visual poem anchored in the land and amplified by the voices of those who continue the tradition of Indigenous resistance, such as Christi Belcourt, Alethea Arnaquq-Baril, Nyla Innuksuk, A Tribe Called Red, Skawennati, Jason Edward Lewis, Carman Tozer, Steven Lonsdale and Kent Monkman. Their words and actions subvert the “inconvenience” of their existence, creating an essential new narrative and a possible path forward for us all.

    Inconvenient Indian is a crucial part of the conversation between Indigenous peoples and those of us who have settled, uninvited, on these lands.

    2020 | 90 min. English, Inuktitut, Cree and Anishinaabemowin with English subtitles. Brought to you by the National Film Board.

  • English conversation group

    Wednesdays, Jun 26, 2024 - Aug 28, 2024
    10:15am
    90 minutes

    10 sessions remaining

    Join our free English conversation group to practice speaking in English in a relaxed and friendly environment.

    All levels are welcome to this drop-in program.

    Rejoignez notre groupe de conversation en anglais gratuit pour pratiquer l'anglais dans une atmosphère détendue.

    Tous les niveaux sont les bienvenus à ce programme , inscription non requise.

  • Wednesdays, Jun 26, 2024 - Dec 18, 2024
    10:30am
    60 minutes

    26 sessions remaining

    Do you need a casual, friendly environment where you can practice your English-speaking skills?  Look no further than the English Conversation Group!  Receive guidance from our experienced conversation group leaders, meet new people, and gain confidence in your English speaking.

  • Wednesdays, Jun 26, 2024 - Aug 28, 2024
    12:00pm
    120 minutes

    10 sessions remaining

    Bring your knitting or crochet and meet fellow enthusiasts at the Sunnyside branch.  Knitters of all abilities are welcome.

    Apportez votre tricot ou votre crochet et rencontrez d'autres passionnés à la succursale Sunnyside.  Les tricoteurs de tous niveaux sont les bienvenus.

  • Wednesdays, Jun 26, 2024 - Jun 25, 2025
    1:00pm
    120 minutes

    51 sessions remaining

    Speak, in person, with a Public Health Nurse to get support around infant feeding and parenting. No appointment is necessary, simply drop in during these hours. Learn ways to help your child eat healthy and be active Make sure your child is on track with their growth and development. In partnership with Ottawa Public Health.

  • Wednesdays, Jun 26, 2024 - Dec 18, 2024
    1:00pm
    120 minutes

    25 sessions remaining

    Bring your knitting or crochet project and share advice, ideas and conversations with fellow enthusiasts.  For adults of all abilities.  Drop-in.

    Apportez votre projet de tricot ou de crochet afin d'échanger des conseils, des idées et converser avec d'autres passionnés.  Pour les adultes de tous les niveaux.  Aucune inscription requise.

  • wool used to knit

    Wednesday Jun 26, 2024 at 1:00pm
    120 minutes

    Join us for an informal gathering of knitting enthusiasts - from beginners to experts. Share your ideas and projects in a relaxed social atmosphere.  

  • Graphic of 4 adults smiling together

    Wednesday Jun 26, 2024 at 1:00pm
    120 minutes

    Join us for a workshop from The Council on Aging of Ottawa / Le Conseil sur le vieillissement d'Ottawa.  Participants will explore what’s involved (practically, emotionally, and financially) in continuing to live independently with services and supports.  This will include an overview of common needs, available options, and financial considerations.

    Registration required

    Wednesday June 26, 1:00-3:00pm